Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 99, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2019, 6:28 PM CDT for Okaloosa County, Florida. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2019, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 25, 2019, 7:04 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 42 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:37 PM CDT | TSTM WND GST 61 | 8 N Valparaiso, FL | AWOS STATION KEGI DUKE FIELD (EGLIN AFB) MEASURED A WIND GUST OF 61 MPH. |
| Jun 25, 7:05 PM CDT | TSTM WND GST 54 | 1 Nne Turquoise Beach, FL | 54 MPH GUST MEASURED AT DRIFTWOOD POINT WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1421 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052
WUUS54 KMOB 252328
SVRMOB
FLC091-260015-
/O.NEW.KMOB.SV.W.0099.190625T2328Z-190626T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
628 PM CDT Tue Jun 25 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Okaloosa County in northwestern Florida...
* Until 715 PM CDT.
* At 628 PM CDT, a severe thunderstorm was located 6 miles north of
Niceville, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Niceville and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3039 8629 3040 8629 3040 8630 3042 8630
3042 8631 3038 8633 3039 8636 3057 8663
3074 8655 3072 8639 3046 8639 3047 8635
3048 8633 3047 8630 3048 8628 3040 8628
TIME...MOT...LOC 2328Z 304DEG 20KT 3061 8650
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
915
WWUS54 KMOB 252342
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
642 PM CDT Tue Jun 25 2019
FLC091-260015-
/O.CON.KMOB.SV.W.0099.000000T0000Z-190626T0015Z/
Okaloosa FL-
642 PM CDT Tue Jun 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN OKALOOSA COUNTY...
At 640 PM CDT, a severe thunderstorm was located 4 miles northeast of
Niceville, moving southeast at 25 mph. Eglin Air Force base recently
reported a gust to 61 mph with this storm.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Niceville and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3039 8629 3040 8629 3040 8630 3042 8630
3042 8631 3038 8633 3039 8636 3052 8656
3072 8648 3072 8639 3046 8639 3047 8635
3048 8633 3047 8630 3048 8628 3040 8628
TIME...MOT...LOC 2340Z 304DEG 20KT 3057 8643
HAIL...0.75IN
WIND...60MPH
$$551
WWUS54 KMOB 260004
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
704 PM CDT Tue Jun 25 2019
FLC091-260013-
/O.CAN.KMOB.SV.W.0099.000000T0000Z-190626T0015Z/
Okaloosa FL-
704 PM CDT Tue Jun 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKALOOSA COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3039 8629 3040 8629 3040 8630 3042 8630
3042 8631 3038 8633 3039 8636 3052 8656
3072 8648 3072 8639 3046 8639 3047 8635
3048 8633 3047 8630 3048 8628 3040 8628
TIME...MOT...LOC 0002Z 304DEG 20KT 3050 8630
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:58 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 3:58 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Mobile AL 358 PM CDT Tue Jun 25 2019 .NEAR TERM /Now Through Wednesday/...Development of isolated convection is finally underway along the seabreeze this afternoon, as a few cells are initiating across northeastern Mobile/northern Baldwin counties in southwest AL, and also just east of Niceville, FL as of 315 PM CDT. SPC mesoscale analysis continues to show a zone of higher instability with MLCAPE values between 2000-3000 J/KG across southeast MS, portions of interior southwest AL and eastward across the western FL panhandle. Isolated to scattered showers and storms should continue to develop over this part of the area late this afternoon and lift across southwest and south central AL and interior portions of the northwest FL panhandle late this afternoon before probably gradually diminishing into the early to mid evening hours. We are also monitoring another area of stronger convection near the LA/MS border this afternoon, which is associated with a shortwave trough lifting over this region. There is potential that convection associated with this feature could continue to develop eastward toward southeast MS through this evening. We will therefore continue chance POPs over these portions of our forecast area into this evening, with lower chances farther south near the immediate coast. The strong instability and moist airmass will support downburst potential with the stronger storms that develop, so we will be monitoring for localized damaging wind gusts, in addition to frequent lightning and brief heavy rainfall with the stronger storms that develop. Ridging aloft builds across the north central Gulf of Mexico on Wednesday while an upper level trough/low moves eastward across northern AL. A slightly drier airmass (dewpoints mixing into the 60s inland and around 70 closer to the coast) also looks to return over our region Wednesday as a surface ridge of high pressure builds from the Appalachian Mountains to the north central Gulf coast. There is still some uncertainty on overall convective coverage that may develop across our area Wednesday, but considering there will be enough moisture available in both the low levels and the deep layers, that we will be located on the base of the passing trough, we will keep a low chance of showers and storms in the forecast for Wednesday afternoon. Highs should once again reach the lower to mid 90s inland, and around 90 degrees closer to the beaches. The slightly drier airmass should allow for lower heat index values in the 95-100 degrees range (perhaps slightly higher in a few spots). /21 .SHORT TERM /Wednesday night Through Friday night/...25.12Z global spectral models continue to show a break in the mid level sub- tropical ridge positioned from the Mid-Atlantic to the Gulf to close out the week. Within the weakness, an inverted H85/weakly defined surface pressure trof over the FL Peninsula Wednesday night migrates very slowly westward, becoming positioned over the central Gulf coast Friday AM. This feature looks to only make it as far west as southeast LA Friday night to end this period of the forecast. A slight to perhaps low end chance of showers/storms Thursday looks to become mostly in the chance category by Friday considering the better influence/focus for ascent from the low level trof feature by then. Warmest day in the short term is Thursday with lower to mid 90s for highs. With better chances of showers and storms Friday, highs are favored to be a few degrees lower overall at 88 to 90 close to the coast and lower half of the 90s interior. Little change in night-time lows, remaining near to a couple degrees on average, above climatology. /10 .LONG TERM /Saturday Through Tuesday/...Inverted mid level trof axis, progged to be aligned from the Lower MS River Valley to the western Gulf Saturday morning continues a slow westward shift into TX by Sunday. Meanwhile, mid level heights to begin rising over southeast Monday and Tuesday where an upper ridge is shown to evolve. Will maintain a modest chance of daytime showers/storms over the weekend coincident with time of best heating and resultant instability. Will maintain chance PoPs Monday and Tuesday, but all is dependent on how strong the ridge axis aloft over the southeast is. If the ridge aloft is more amplified (stronger), then large scale subsidence would effectively result in a lower chance of showers/storms early next week. Highs change little over the weekend with lower to mid 90s north of the beaches. At the beaches, mostly in the upper 80s is advertised. Daytime highs trend higher, ranging 93 to 97 over the interior early next week with beaches lifting into the lower 90s. Lows typically in the lower to mid 70s over the weekend and continuing a slight warming trend into the first of next week. /10 && .MARINE...A surface ridge of high pressure will build across the north central Gulf Coast region through Wednesday, then westward across the western Gulf of Mexico through the end of the week. A generally light to occasionally moderate westerly flow this afternoon becomes northerly Wednesday into Thursday. Onshore flow redevelops Friday into the weekend as high pressure builds back into the eastern Gulf. Isolated to scattered showers and storms remain possible through the period, with the best chances this weekend. /21 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 96 73 95 73 92 71 91 / 20 20 10 20 20 40 30 50 Pensacola 77 93 76 93 76 90 75 88 / 10 20 10 20 20 30 40 50 Destin 78 91 78 90 78 88 77 87 / 10 20 10 20 20 30 40 50 Evergreen 71 95 72 96 72 93 72 93 / 30 20 10 20 20 30 30 50 Waynesboro 70 93 71 93 71 91 70 90 / 30 20 10 20 10 30 20 50 Camden 71 93 71 95 72 93 72 93 / 30 20 10 20 10 30 30 50 Crestview 72 95 72 94 72 92 71 92 / 20 20 10 20 20 30 30 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 25, 5:01 AM CDT, 13 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 501 AM CDT Tue Jun 25 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261015- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 501 AM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a moderate risk of rip currents along area beaches through tonight. Isolated to scattered thunderstorms are expected across the area this afternoon and evening. A few of these storms could become strong enough to produce locally damaging winds, frequent lightning, and heavy downpours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please go to weather.gov/mob for additional information. Activation of SkyWarn severe spotter networks is not expected through Monday. GMZ630>636-650-655-670-675-261015- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 501 AM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 25, 4:31 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
431 PM CDT Tue Jun 25 2019
FLZ201-252200-
Escambia Inland FL-
431 PM CDT Tue Jun 25 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL ESCAMBIA COUNTY UNTIL 500 PM CDT...
At 431 PM CDT, the strong thunderstorm was located 8 miles west of
Molino, or 14 miles northwest of Gonzalez, moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8752 3081 8749 3080 8731 3079 8731
3076 8730 3074 8731 3073 8731 3062 8732
TIME...MOT...LOC 2131Z 287DEG 17KT 3075 8744Local storm report, Jun 25, 4:48 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
448 PM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 4 W BAY MINETTE 30.88N 87.86W
06/25/2019 BALDWIN AL EMERGENCY MNGR
SEVERAL TREES AND LIMBS DOWN ON POWERLINES
AND IN THE ROAD ALONG HIGHWAY 225 NEAR THE
BAY MINETTE COMMUNITY.
&&
MBLocal storm report, Jun 25, 5:09 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
509 PM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG MOLINO 30.72N 87.34W
06/25/2019 ESCAMBIA FL PUBLIC
REPORTS OF MULTIPLE POWER LINES AND TREES
DOWN IN THE MOLINO AREA NEAR HIGHWAY 95A.
REPORTS VIA SOCIAL MEDIA.
&&
MBSpecial weather statement, Jun 25, 5:15 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
515 PM CDT Tue Jun 25 2019
FLZ205-252300-
Okaloosa Inland FL-
515 PM CDT Tue Jun 25 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN OKALOOSA COUNTY UNTIL 600 PM CDT...
At 515 PM CDT, the strong thunderstorm was located 8 miles southwest
of Laurel Hill, or 10 miles north of Crestview, moving east at 15
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Laurel Hill.
LAT...LON 3073 8639 3073 8649 3089 8673 3099 8667
3099 8639
TIME...MOT...LOC 2215Z 285DEG 12KT 3090 8659Special weather statement, Jun 25, 6:04 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Mobile AL 604 PM CDT Tue Jun 25 2019 ALZ261-263-252345- Mobile Inland AL-Mobile Central AL- 604 PM CDT Tue Jun 25 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST CENTRAL MOBILE COUNTY UNTIL 645 PM CDT... At 604 PM CDT, the strong thunderstorm was located over Semmes, or 11 miles northwest of Midtown Mobile, moving northeast at 20 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Semmes and I65 And AL 158. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3070 8831 3080 8839 3093 8817 3079 8805 TIME...MOT...LOC 2304Z 242DEG 15KT 3077 8830
Special weather statement, Jun 25, 6:13 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
613 PM CDT Tue Jun 25 2019
FLZ205-206-260000-
Okaloosa Inland FL-Okaloosa Coastal FL-
613 PM CDT Tue Jun 25 2019
...STRONG THUNDERSTORMs WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 700 PM CDT...
At 612 PM CDT, strong thunderstorms were located near Crestview and
just north and south of the Interstate 10 corridor. The storms are
moving southeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Crestview.
LAT...LON 3050 8642 3051 8642 3051 8644 3062 8667
3077 8671 3085 8655 3078 8639 3049 8639
TIME...MOT...LOC 2312Z 300DEG 19KT 3072 8651The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:31 PM CDT | Special Weather Statement | MOB | Escambia | 29 min |
| Jun 25, 4:49 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 41 min |
| Jun 25, 5:15 PM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Jun 25, 6:13 PM CDT | Special Weather Statement | MOB | Okaloosa | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.